Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 36, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 16, 1996, 2:48 PM PDT for Clark County, Nevada. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 1996, 2:48 PM PDT (21:48 UTC)
- Expired
- Aug 16, 1996, 3:45 PM PDT
- In force
- 57 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 162151 FFWLAS NVC003-162245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 248 PM PDT FRI AUG 16 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 345 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...CENTRAL CLARK COUNTY AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER THE CITY OF HENDERSON. THE STORM WAS CENTERED AROUND GREEN VALLEY AND WAS MOVING SLOWLY NORTHEAST AT 10 MPH. THIS STORM WILL CONTINUE TO PRODUCE VERY HEAVY RAINFALL...LARGE HAIL...STRONG WINDS...DANGEROUS LIGHTNING AND FLASH FLOODING OF AREA WASHES AND LOW LYING ROADWAYS. THUS THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING FOR CENTRAL CLARK COUNTY INCLUDING THE LAS VEGAS METROPOLITAN AREA...SPECIFICALLY THE HENDERSON AREA. THIS WARNING SUPERCEDES THE PREVIOUS WARNINGS THAT HAVE BEEN IN EFFECT FOR CLARK COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECT^ION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:05 AM PDT, 5 hours 43 minutes earlier.
Area forecast discussion, Aug 16, 9:05 AM PDT, 5 hours 43 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PDT FRI AUG 16 1996 12Z DRA SOUNDING SIMILAR TO YDAS AT 12Z. INVERTED V TYPE PROFILE CONDUCIVE TO MICROBURST ACTIVITY WITH ABUNDANT MID LVL MSTR EVIDENT. SOUNDING MODIFIED FOR AFTERNOON CONDITIONS YIELDED LI TO -5 WITH CAPE TO 1300. LIKE YDA...TRW ACTIVITY WL LIKELY GET STARTED OVR THE MTNS. DVLPMT OF OTHER ACTIVITY DEPENDENT ON INTERACTION OF OUTFLOW BOUNDARIES. 12Z ETA/NGM DEPICT SIMILAR TIMING AND STRENGTH OF UPR TROF MOVING INTO THE WRN US OVR THE NXT 48 HRS. SHOULD HANG ON TO ENOUGH MID LVL MSTR FOR MAINLY ISOLD...HIR ELEVATION TRWS SATURDAY. NO CHANGES MADE TO ERY MORNING ZN PACtKAGE. LAS --0. MATUSIEWICZ
In the hours before
Special weather statement, Aug 16, 11:57 AM PDT, 2 hours 51 minutes before
NVZ008-009-162155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1156 AM PDT FRI AUG 16 1996 ...STRONG THUNDERSTORMS HAD DEVELOPED ACROSS SOUTHERN NEVADA... AT 1150 AM...LAS VEGAS DOPPLER WEATHER RADAR AND LIGHTNING DETECTION CHARTS SHOWED WIDELY SCATTERED THUNDERSTORMS ACROSS THE HIGHER ELEVATIONS OF CLARK...SOUTHERN NYE...AND SOUTHERN LINCOLN COUNTIES IN SOUTHERN NEVADA. THE STRONGEST STORMS WERE LOCATED 40 MILES NORTHEAST OF BEATTY...10 MILES SOUTHEAST OF JEAN...AND LESS THAN 5 MILES NORTH OF MT. CHARLESTON. VERY LITTLE MOVEMENT WAS INDICATED WITH THESE THUNDERSTORMS. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNLPOURS OF RAIN. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO AND TEVEVISION STATIONS FOR FURTHER WEATHER INFORMATION. MATUSIEWICZ
Local storm report, Aug 16, 12:54 PM PDT, 1 hour 54 minutes before
30 NW LAS VEGAS MC CARRAN NV 1.75 INCH HAIL 08/16/96 CLARK
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:28 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 62 min |
| Aug 16, 1:36 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
| Aug 16, 2:48 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Aug 16, 3:21 PM PDT | Flash Flood Warning | VEF | Clark | 69 min |
| Aug 16, 3:21 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.